RIGEVIDON worried about chances of pregnancy

I had to take the morning after pill about 2 months ago after the condom broke with me boyfriend which was successful in preventing pregnancy therefore decided to go on the pill.

However I suffer with severe cystic acne therefore my gp suggested rigevidon after unsuccessful treatment from an antibiotic.

I started the pill the day I got ahold of the pill which was mid cycle ( I was told this would be fine by my gp) and waited 8 days before having unprotected sex with my bf.

I've taken the pill for the 21 days at almost exactly the same time each day however at about the 19th day I felt nauseous during the mornings but took a pregnancy test which came out negative (thank the lord).

I started my 7 day break to bleed 2 days ago therefore haven't taken the pill for these days but have had unprotected sex during this time as I was informed I would be protected but I haven't had my period yet.

Just wondering if anyone knows what may be going on as I am concerned as my gp wasn't the most helpful thanks x

2 Replies

oldestnewest
  • Hiya - women generally start to bleed a few days after they last swallowed a combined pill. Sometimes 3-4 days after, so don't stress yet. Sometimes, even longer.

    The main thing is to make sure you start your next packet of pills on time, whether you are bleeding, or not. The very delayed bleed just means that that particular pill is acting very well, contraceptively, for that woman.

    As long as you took all your pills on time, and weren't using any interacting medication or herbal remedies, you should be fine. ((I am also assuming that you hadn't had any other unprotected sex - and none since the start of the period before you started your Pill? ))

    A pregnancy test is only (generally) reliable at 3 weeks after an episode of unprotected sex - not earlier. And, it can take up to 3, sometimes 6, months for any hormonal method to settle down - although contraceptive protection occurs after the first week unless started with a natural period. Same for the acne spots. They may worsen, stay the same or improve nicely. But stick with your pill and keep reporting what you notice to your prescriber. They may change your pill after a few months, or ask you to persevere a bit longer. Pills are standard - women are not, and it can sometimes be a bit of a balancing act finding the best pill for someone.

    Hope that all makes sense!

  • The pill can sometimes make periods irregular but make sure you don't use antibiotics while on the pill as the chances of it working is very unlikely

You may also like...